Alert archive / Mississippi / River Flood Warnings in 2021
River Flood Warning 168, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jun 20, 2021, 5:52 AM CDT for Pearl River County, Mississippi. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2021, 5:52 AM CDT (10:52 UTC)
- Expired
- Jun 21, 2021, 12:52 AM CDT
- In force
- 19 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pearl River County, MS
The river
Written for the forecast point East Hobolochitto Creek near Caesar (CREM6). The gauge peaked at 16.60 ft at Jun 20, 2021, 8:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02492343, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
479 WGUS44 KLIX 201052 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 552 AM CDT Sun Jun 20 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following rivers in Mississippi... East Hobolochitto Creek Near Caesar affecting Pearl River County. For the East Hobolochitto Creek...including Caesar...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued around 11:00 AM CDT. && MSC109-210500- /O.NEW.KLIX.FL.W.0168.210620T1052Z-210621T0900Z/ /CREM6.1.ER.210620T0513Z.210620T1200Z.210621T0300Z.NO/ 552 AM CDT Sun Jun 20 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the East Hobolochitto Creek Near Caesar. * From early this morning to late tonight. * At 4:45 AM CDT Sunday the stage was 16.4 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 16.6 feet this morning. It will then fall below flood stage late this evening. * Impact...At 17.0 feet, Moderate flooding in areas near the stream in Picayune. Water will be in garages of several homes between MS Highway 43 and Beech Street bridge. Northwood Drive will be impassable with some homes flooded. && LAT...LON 3052 8957 3053 8969 3082 8960 3082 8948 $$
3 follow-up statements
215 WGUS84 KLIX 201404 FLSLIX Flood Statement National Weather Service New Orleans LA 904 AM CDT Sun Jun 20 2021 ...The Flood Warning continues for the following rivers in Mississippi... East Hobolochitto Creek Near Caesar affecting Pearl River County. For the East Hobolochitto Creek...including Caesar...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC109-210800- /O.EXT.KLIX.FL.W.0168.000000T0000Z-210621T0750Z/ /CREM6.1.ER.210620T0513Z.210620T1300Z.210621T0150Z.NO/ 904 AM CDT Sun Jun 20 2021 ...The Flood Warning is now in effect until just after midnight tonight... The Flood Warning continues for the East Hobolochitto Creek Near Caesar. * Until just after midnight tonight. * At 8:45 AM CDT Sunday the stage was 16.6 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is cresting and is expected to fall below flood stage this evening. It will continue falling to 3.5 feet by Friday morning. * Impact...At 17.0 feet, Moderate flooding in areas near the stream in Picayune. Water will be in garages of several homes between MS Highway 43 and Beech Street bridge. Northwood Drive will be impassable with some homes flooded. && LAT...LON 3052 8957 3053 8969 3082 8960 3082 8948 $$ KO
672 WGUS84 KLIX 210032 FLSLIX Flood Statement National Weather Service New Orleans LA 732 PM CDT Sun Jun 20 2021 ...The Flood Warning is extended for the following rivers in Mississippi... East Hobolochitto Creek Near Caesar affecting Pearl River County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC109-210900- /O.EXT.KLIX.FL.W.0168.000000T0000Z-210621T0856Z/ /CREM6.1.ER.210620T0513Z.210620T1300Z.210621T0256Z.NO/ 732 PM CDT Sun Jun 20 2021 ...The Flood Warning is now in effect until late tonight... The Flood Warning continues for the East Hobolochitto Creek Near Caesar. * Until late tonight. * At 6:45 PM CDT Sunday the stage was 15.5 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring. * Forecast...The river is expected to fall below flood stage late this evening. * Impact...At 15.0 feet, Water over a few roads in the city of Picayune will cause traffic problems. School bus traffic may need alternate routes. A few homes on Northwood Drive will be threatened. Beech Street and Westchester Subdivision below the confluence of the east and west branches is subject to flooding in low places. && LAT...LON 3052 8957 3053 8969 3082 8960 3082 8948 $$ PG
369 WGUS84 KLIX 210552 FLSLIX Flood Statement National Weather Service New Orleans LA 1252 AM CDT Mon Jun 21 2021 ...The Flood Warning is cancelled for the following rivers in Mississippi... East Hobolochitto Creek Near Caesar affecting Pearl River County. MSC109-210700- /O.CAN.KLIX.FL.W.0168.000000T0000Z-210621T0552Z/ /CREM6.1.ER.210620T0513Z.210620T1300Z.000000T0000Z.NO/ 1252 AM CDT Mon Jun 21 2021 ...The Flood Warning for the East Hobolochitto Creek Near Caesar has been cancelled... The Flood Warning is cancelled for the East Hobolochitto Creek Near Caesar. * At 11:45 PM CDT Sunday the stage was 14.8 feet. * Flood stage is 15.0 feet. * Forecast...The river is expected to fall to 3.3 feet Friday evening. && LAT...LON 3052 8957 3053 8969 3082 8960 3082 8948 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jun 20, 3:28 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 20, 3:28 AM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 328 AM CDT Sun Jun 20 2021 .SYNOPSIS... TD Claudette centered near Birmingham this morning and moving northeast. Area of subsidence behind this system has given the area a chance to dry out a little behind last night's deluge. Airmass remains very moist, and dew points in the mid 70s aren't uncommon this morning. Temperatures even at this late hour remain mid 70s to lower 80s. && .SHORT TERM (through Tuesday)... Winds already have a southerly component, so moisture isn't going to take long to deepen again. Precipitable water values that had fallen to around 1.75 inches on the 00z LIX sounding are expected to return to the 2.00-2.25 range during the afternoon hours each day in much of the area. Northern stream troughing will gradually push a frontal boundary toward the area as the upper ridge over the southern Rockies remains in place. The boundary looks to only make it about as far south as Interstate 20, so there is really nothing to push the moisture out of the area. As the atmosphere heats up each day, likely to see scattered to possibly numerous showers and storms each afternoon, possibly focused on sea breeze boundaries. Subtle southern and northern stream shortwaves may help kick off convection, but don't see a particular surface feature to focus convection today, other than the frontal boundary to the north. Current model solutions for tomorrow and Tuesday tend to favor convective development over the Louisiana coastal parishes. Fortunately, those areas didn't get hit too hard last night. With the moist airmass localized heavy rain will be likely each afternoon. Can't rule out the need for another Flash Flood Watch at some point from tomorrow into Tuesday, but not enough forecast confidence to justify one at this time. Don't expect any large departures from temperature normals, outside of any early developing convective areas. && .LONG TERM (Wednesday and beyond)... Upper ridge to our west will make several attempts to expand toward our area, but don't see any indications of eventual success as upper troughing over the Great Lakes reloads every 2nd or 3rd day. May see somewhat of a diminishing trend in areal coverage of storms beyond Wednesday, but don't see any days where we might be able to remove the mention of thunderstorms with any confidence. May trend temperatures a degree or two above NBM, more in line with GFS/ECMWF operational numbers. && .AVIATION (12z TAF package)... Primarily VFR conditions at press time. May be a brief period of MVFR to IFR conditions at KMCB around sunrise, but improvement is expected by 15z. As noted above, diurnally enhanced convection could start bubbling up by late morning. With no organized surface feature, can't preclude any terminals from the VCTS mention. Of course, if there are direct impacts, could see IFR or lower conditions briefly. Would expect a dissipating trend toward 00z with VFR conditions through the evening hours until at least 08-09z. && .MARINE... Will lower the Small Craft Advisory, but maintain Small Craft Exercise Caution headlines across the coastal waters. May not see any significant period of relaxed conditions, especially over the open waters until Tuesday night or Wednesday. && .PRELIMINARY POINT TEMPS/POPS... MCB 90 73 86 72 / 40 20 70 80 BTR 90 75 86 73 / 70 30 70 80 ASD 89 75 85 74 / 60 30 70 70 MSY 90 78 86 77 / 80 30 70 70 GPT 87 75 84 75 / 70 30 70 70 PQL 87 75 85 73 / 60 30 70 70 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Nearby
River Flood Warnings in Mississippi, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.